Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Affine diameters of convex bodies

Authors: Imre Bárány, Daniel Hug and Rolf Schneider
Journal: Proc. Amer. Math. Soc. 144 (2016), 797-812
MSC (2010): Primary 52A20, 52A40; Secondary 46B20
Published electronically: May 28, 2015
MathSciNet review: 3430855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove sharp inequalities for the average number of affine diameters through the points of a convex body $K$ in ${\mathbb R}^n$. These inequalities hold if $K$ is a polytope or of dimension two. An example shows that the proof given in the latter case does not extend to higher dimensions. The example also demonstrates that for $n\ge 3$ there exist norms and convex bodies $K\subset \mathbb {R}^n$ such that the metric projection on $K$ with respect to the metric defined by the given norm is well defined but not a Lipschitz map, which is in striking contrast to the planar or the Euclidean case.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52A20, 52A40, 46B20

Retrieve articles in all journals with MSC (2010): 52A20, 52A40, 46B20

Additional Information

Imre Bárány
Affiliation: Rényi Institute of Mathematics, Hungarian Academy of Sciences, P.O. Box 127, 1364 Budapest, Hungary – and – Department of Mathematics, University College London, Gower Street, London WC1E 6BT, United Kingdom.
MR Author ID: 30885

Daniel Hug
Affiliation: Department of Mathematics, Karlsruhe Institute of Technology (KIT), D-76128 Karlsruhe, Germany
MR Author ID: 363423

Rolf Schneider
Affiliation: Mathematisches Institut, Albert-Ludwigs-Universität, D-79104 Freiburg i. Br., Germany
MR Author ID: 199426
ORCID: 0000-0003-0039-3417

Received by editor(s): March 25, 2014
Received by editor(s) in revised form: December 12, 2014, and January 4, 2015
Published electronically: May 28, 2015
Additional Notes: This research was partially supported by ERC Advanced Research Grant no 267165 (DISCONV). The first author was supported by Hungarian National Foundation Grant K 83767. The second author was partially supported by the German Research Foundation (DFG) under the grant HU 1874/4-2.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2015 American Mathematical Society